View Full Version : Seizure increase
01-21-2007, 09:20 AM
At last update had been put on Lamictal, because of five seizures in a row.(past Mon.) Up until this time was having occasional episodes. At school on Fri. had aura, went to the nurses office. She was talking with me then said she knew I was starting to have seizure. Ended up calling 911. Had five seizures again, about ten mins. apart lasting about 1-2 mins. These are different then other seizures had been having. Hands become locked into position, arms stiff, jerking, and legs stiff and jerking. Head also seems to go to right side. Very nauseous during one episode, turned on side.
Meds now are as follows: Phenytek(dilantin) 300mg at once, Lamictal slowly going up to 100mg,Keppra 500mg 2x daily, added Ativan when feel an episode coming on. Klonopin to make me sleep. Will ween me off Keppra.
Dr. will try and move app. at Dartmoth-Hitchcock if possible.
Feel like i am on a merry-go-round.
01-21-2007, 12:59 PM
At last update had been put on Lamictal, because of five seizures in a row.(past Mon.)
What kind are they? Do you notice any sort of pattern with your szs that indicate what your triggers are? I have SPs in huge clusters of as many as 30 in a day from extreme changes in weather or wacky hormones.
01-21-2007, 02:30 PM
I'm so sorry, Garney - Things just aren't going well for you at all right now. And I'm so sorry you had that many sz so close together and 911 had to be called.
I used to have 12 - 15 cps per day but they were at least an hour apart. I don't remember what meds I was taking.
I hope you get to Dartmoth-Hitchcock very soon. God bless.
01-21-2007, 07:47 PM
Sounds like you have your hands full with the seizures! Did the doctor think the keppra wasn't working? AFAIK, you can be on lamictal and keppra at the same time......but watch out for an allergic reaction with the lamictal. I didn't tolerate it. Broke out in abdominal spots and had to go off it right away. Research that drug here if you aren't familiar with the dangerous side effect. Also, fwiw, 1000mg a day doesn't sound like that much keppra to me. I take 1500mg 2x a day (3000mg total) and it stopped my TC seizures (what it sounds like maybe you had? Except I'm never conscious during them). I take lyrica for the partial breakthroughs.
01-22-2007, 12:20 PM
Dr. thought Keppra was not doing the job, started on Lamictal. When I reached 50mg twice a day(Lamictal) he told me to stop Keppra and increase the Lamictal slowly to 100 2x day and continue taking Dilantin. Also gave me script for Ativan. I am to take this when I get aura.
Have been put on cancel list at Dartmouth Hitchcock.
01-22-2007, 12:27 PM
Have been told complex-partial, emergency responders said looked like tonic-clonic this last time??? Dr. has given me script for Ativan when feel one coming on.
01-22-2007, 06:16 PM
Garney, I'm praying for you. I hope you get a cancellation appt. ASAP.
01-23-2007, 12:41 PM
:D My appointment that was supposed to be Feb. 27, has been changed this Thurs!!! Hope to get answers.
01-23-2007, 02:03 PM
Oh, Garney -- that's just wonderful !! I'm so happy for you. Best wishes for a very good, very productive appointment. :hug:
01-23-2007, 03:03 PM
Wooo hooo for Garney. I'm so glad that you got the appointment. I am so happy for you. Now you get the answers that you need!!!!!
01-23-2007, 06:54 PM
I'm so sorry you have had an increase of sz. I have both absence and cp sz. and my sz. increased greatly when I was on neurontin I was having 5 sz. or more in less than a hour. There were other times when the sz. would last 40 min. to 3 hrs. long. I found out that when I was having sz. after sz. it was considered an absence status sz. because they kept happening one right after the other. Later on I found out that neurontin was causing the status sz. so I went off the AED and I went back on Diamox and mysoline which have been the greatest help for me the past 35 yrs.
Just like you I tried lamictal and after being on the AED four days my skin began to itch and I noticed tiny red bumps on my neck, face and back that looked like tiny pimples. I found out I was allergic to the lamictal and that it caused a rash. I had to see a dermotologist and get 2 steroid creams to clear the rash up. Also I wasn't allowed to use soap, shampoo or anything with a scent because it made the rash worse. I was also told to use Dove soap for sensitive skin. In 4 months the rash cleared up thank goodness. I hope all goes well for you at the Dr. and May God Bless You!
vBulletin® v3.7.3, Copyright ©2000-2013, Jelsoft Enterprises Ltd.